Abnormal liver function

RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#1
Is what I have....
According to my recent blood test
 
cboxpalace

cboxpalace

Well-known member
Joined
Dec 5, 2011
Messages
199
#2
are you referring to high liver enzymes? if this is the case it can be caused from meds or being overweight.
 
R

Rose19602

Guest
#3
I had that result whilst on antidepressants. It took quite a while to clear up.
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#4
are you referring to high liver enzymes? if this is the case it can be caused from meds or being overweight.
I'm not sure... But I'm both overweight and taking meds
 
anouska

anouska

Well-known member
Joined
Jan 13, 2013
Messages
859
Location
UK
#6
Sorry to hear this Ally x.
Have they advised anything in what you can do to help yourself? And will you be treated? Or is it something that needs to be left? I have no idea x
 
deadchick07

deadchick07

Well-known member
Joined
Feb 8, 2013
Messages
1,296
#7
my liver function tests have been coming back as abnormal for the past 3 years, theyve done nothing about this, nor have I. I did watch a good programme the other day that said if its due to obesity, you only need to lose 5-10% of your body weight for this to return to normal. The liver does eventually heal itself if you do what you can to sort it out.
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#8
Sorry to hear this Ally x.
Have they advised anything in what you can do to help yourself? And will you be treated? Or is it something that needs to be left? I have no idea x
I've got another blood test in a months time but they didn't say if there was anything i could do to help myself
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#9
my liver function tests have been coming back as abnormal for the past 3 years, theyve done nothing about this, nor have I. I did watch a good programme the other day that said if its due to obesity, you only need to lose 5-10% of your body weight for this to return to normal. The liver does eventually heal itself if you do what you can to sort it out.
That's interesting, thanks for the info, sorry yours is the same
 
W

white-witch

Well-known member
Joined
May 24, 2009
Messages
1,147
Location
Dark side of the moon
#10
I have this and have had it before. I am being sent for a scan. I am sure I have been for one before. I am on Lithium and Citalopram (sp). I also take sleepers, but they are being changed so fast now...lol! I will be back at the GP tomorrow for the latest ones.

I know when I was first diagnosed bipolar back in 95 and was in the local asylum. They did say I had some type of liver damage, due to the meds I had been on while in, not sure which except Haloperido(sp). They said it was okay though and would regenerate itself?l I was too depressed to care so assume it did regenerate itself - very confusing!

Take care xxx:)
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#11
I have this and have had it before. I am being sent for a scan. I am sure I have been for one before. I am on Lithium and Citalopram (sp). I also take sleepers, but they are being changed so fast now...lol! I will be back at the GP tomorrow for the latest ones.

I know when I was first diagnosed bipolar back in 95 and was in the local asylum. They did say I had some type of liver damage, due to the meds I had been on while in, not sure which except Haloperido(sp). They said it was okay though and would regenerate itself?l I was too depressed to care so assume it did regenerate itself - very confusing!

Take care xxx:)
im glad it can regenerate itself :)
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#12
didnt realise i posted this ages ago

well im getting stabbing pains

had blood test this morning now got to wait

oh and its fatty liver disease is what i have
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#15
the robot thing that means you have numbers to put in after posting wont let me edit, above i meant thread not post
 
H

Harper

Guest
#16
I had raised liver enzymes when on Venlafaxine and the Psychiatrist said she was not concerned about this. However, I was concerned when I was discharged from hospital and gradually reduced this med.

Fatty liver can be caused by heavy medications which then leads to metabolic syndrome and a high risk of diabetes. We all know how all these heavy meds cause weight gain. Why can't there be a medication that will stabilise/lift mood/quell anxiety and also not mess with our physical health.

The liver can regenerate itself but not if things carry on in the same way with regard to medication etc. The majority of psychiatrists focus on mood and mental health regardless of the impact of the strong medication.
Fatty liver can lead to cirrhosis just in the same way alcohol can. Hope thing improve for you with regard to your health. Do not be fobbed off with the:we are not too concerned bullshit.

I have reacted badly to some meds and they were quite happy for me to continue even though I would have had permanent muscular twitching and be put at risk of heart disease.


Having said this, I do like a drink of alcohol from time to time but it is of my choosing and I have breaks when my liver can work hard to regenerate. Sometimes I really do not care and this is usually because I am depressed.


Harper
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#17
thank you harper

sorry your psych put you on these meds knowing that your physical health was suffering, thats wrong of your psych

thanks for the advice
 
H

Harper

Guest
#18
Thank you DarkShadow.

One of my previous psychiatrists did advise me to stop Olanzapine though so they are not all a little neglectful.

Where is your pain and discomfort?

I hope your results are favourable - if they are not then I hope you can get plenty of support and encouragement of how to lessen the effects and improve your health.

Harper
 
RainbowHeartz

RainbowHeartz

Well-known member
Joined
Jun 25, 2013
Messages
13,276
#19
Thank you DarkShadow.

One of my previous psychiatrists did advise me to stop Olanzapine though so they are not all a little neglectful.

Where is your pain and discomfort?

I hope your results are favourable - if they are not then I hope you can get plenty of support and encouragement of how to lessen the effects and improve your health.

Harper
thanks harper

some psychs are better than others, mine now is ok, not bad not great

my pain is upper right of stomach 2 inches above belly button, starts middle of tummy to just before hitting the back. but im having back pain litterally all over mum rubbed deep heat into my back and there wasnt a patch of my back that wasnt/isnt in pain, my neck painful too, the headaches are continuous im guessing its all liver related, i am unsure. admittedly i havent been on meds since middle of last year, i developed binge eating, my psych wont put me on a certain med for ptsd until i had blood test because of liver.

thanks harper